MAUDE Adverse Event Report: COOK INC FLEXOR SHUTTLE SELECT GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR SHUTTLE SELECT GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Codes Split (2537); Wrinkled (2614)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/09/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation - evaluation a review of the complaint history, device history record, instructions for use (ifu), quality control and visual inspection of the returned device was conducted during the investigation.The flexor shuttle select guiding sheath was returned for evaluation.Visual inspection of the device noted biomatter present on the distal tip of the dilator.No damage was noted to the dilator.The distal tip of the sheath was wrinkled.A document based investigation evaluation was also performed.There is no evidence to suggest the product was not made to specifications.Review of device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.The device is shipped with an instruction for use (ifu) that describes the intended use.Specific items addressed include precautions and standard techniques for placement.Precautions: this product is intended for use by physicians trained and experienced in diagnostic and interventional techniques.Standard techniques for placement of vascular access sheaths should be employed.Do not attempt to insert or withdraw the wire guide and/or introducer if resistance is felt.Sheath introduction: if using an introducer with aq hydrophilic coating, activate hydrophilic coating by wetting the outer surface of the device with heparinized saline.Note: for best results, maintain wetted condition of device during placement.Based on the information provided and results of the investigation the root cause of the reported event (damage to the tip of the device ) may be related to user technique based on the type of damage observed; however, this cannot be conclusively determined.We will continue to monitor for similar complaints.Per the health risk assessment no further action is required.
 
Event or Problem Description
It was reported that during the procedure for carotid artery intervention via femoral artery access, the end of the flexor shuttle select guiding sheath was noted to be blunt and unshapely on the transition between the sheath and the dilator.There was no reported injury to the patient.During evaluation of the device by the manufacturer the tip of the sheath was noted to be wrinkled.No further information was provided.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Additional information: one used sheath and dilator of the flexor shuttle select guiding sheath were returned for examination.The dilator was not inserted into the sheath when returned.The distal tip of the sheath is damaged.Two wrinkles are noted on the distal tip.They are each 1 mm in length.A slight bend is noted at the distal end.The dilator has a slight bend at 81.5 cm from the proximal end.Dilator advanced through sheath with no difficulty.Length of dilator and sheath are both within specification.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows no nonconforming events that would contribute to this failure mode.There were no other reported complaints for this lot number.Instructions for use state, "precautions: this product is intended for use by physicians trained and experienced in diagnostic and interventional techniques.Standard techniques for placement of vascular access sheaths should be employed.Do not attempt to insert or withdraw the wire guide and/or introducer if resistance is felt.Sheath introduction: if using an introducer with aq hydrophilic coating, activate hydrophilic coating by wetting the outer surface of the device with heparinized saline.Note: for best results, maintain wetted condition of device during placement." based on the type of damage observed on the returned complaint device, it is possible to suggest that user technique may have contributed to the failure mode but this cannot be determined with certainty.The root cause of this event is unable to be determined.Per the quality engineering risk assessment, no further action is warranted.Monitoring will continue to be performed for similar complaints.Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Additional information: one used sheath and dilator of the flexor shuttle select guiding sheath were returned for examination.The dilator was not inserted into the sheath when returned.The distal tip of the sheath is damaged.Two wrinkles are noted on the distal tip.They are each 1 mm in length.A slight bend is noted at the distal end.The dilator has a slight bend at 81.5 cm from the proximal end.Dilator advanced through sheath with no difficulty.Length of dilator and sheath are both within specification.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows no nonconforming events that would contribute to this failure mode.There were no other reported complaints for this lot number.Instructions for use state, "precautions: this product is intended for use by physicians trained and experienced in diagnostic and interventional techniques.Standard techniques for placement of vascular access sheaths should be employed.Do not attempt to insert or withdraw the wire guide and/or introducer if resistance is felt.Sheath introduction: if using an introducer with aq hydrophilic coating, activate hydrophilic coating by wetting the outer surface of the device with heparinized saline.Note: for best results, maintain wetted condition of device during placement." based on the type of damage observed on the returned complaint device, it is possible to suggest that user technique may have contributed to the failure mode but this cannot be determined with certainty.The root cause of this event is unable to be determined.Per the quality engineering risk assessment, no further action is warranted.Monitoring will continue to be performed for similar complaints.

Brand Name
FLEXOR SHUTTLE SELECT GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6639037
Report Number1820334-2017-01228
Device Sequence Number16276232
Product Code DYB
UDI-Device Identifier00827002311381
UDI-Public(01)00827002311381(17)190722(10)7141803
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberKSAW-6.0-38-90-RB-SHTL-FLEX-HC
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 05/16/2017
Supplement Date Received by Manufacturer06/28/2017
Initial Report FDA Received Date06/13/2017
Supplement Report FDA Received Date06/30/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1